MAUDE Adverse Event Report: ARTHREX, INC. IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Visual evaluation of the device shows the tibial impactor head split in half.Split occurred in the middle of the part, in the cavity that surrounds the shaft pin.The strike cap appears heavily used with dents and marks.The handle also shows signs of wear.The most likely cause of the reported failure is wear and tear.
 
Event or Problem Description
On 07/28/2022, it was reported by a sales representative via sems that an ar-623-36 ibal tka tibial impactor, solid handle, was broken.This occurred during a tka procedure, no piece broke off inside the patient, and no broken piece needed to be retrieved.The procedure was completed successfully.This was discovered during use with no impact to the patient.Additional information has been requested.On 08/05/2022, the sales representative stated the following information via phone: the blue top part of the handle cracked and split down the middle outside of the patient, nothing broke off or fell apart.That part of the procedure was completed, the bone quality of the patient was not provided and the device was available for return.

Brand Name
IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19352489
Report Number1220246-2024-03526
Device Sequence Number7109700
Product Code LXH
UDI-Device Identifier00888867229938
UDI-Public00888867229938
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBAL TKA TIBIAL IMPACTOR, SOLID HANDLE
Device Catalogue NumberAR-623-36
Device Lot Number37621931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown